New Families of Frequency-Hopping Sequences of Period 2(2n-1)

Yun Kyoung HAN  Jin-Ho CHUNG  Kyeongcheol YANG  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E95-A   No.4   pp.811-817
Publication Date: 2012/04/01
Online ISSN: 1745-1337
DOI: 10.1587/transfun.E95.A.811
Print ISSN: 0916-8508
Type of Manuscript: PAPER
Category: Spread Spectrum Technologies and Applications
frequency-hopping spread-spectrum,  frequency-hopping sequences,  Hamming correlation,  Sidel'nikov sequences,  

Full Text: PDF>>
Buy this Article

No nontrivial optimal sets of frequency-hopping sequences (FHSs) of period 2(2n-1) for a positive integer n ≥ 2 have been found so far, when their frequency set sizes are less than their periods. In this paper, systematic doubling methods to construct new FHS sets are presented under the constraint that the set of frequencies has size less than or equal to 2n. First, optimal FHS sets with respect to the Peng-Fan bound are constructed when frequency set size is either 2n-1 or 2n. And then, near-optimal FHS sets with frequency set size 2n-1 are designed by applying the Chinese Remainder Theorem to Sidel'nikov sequences, whose FHSs are optimal with respect to the Lempel-Greenberger bound. Finally, a general construction is given for near-optimal FHS sets whose frequency set size is less than 2n-1. Our constructions give new parameters not covered in the literature, which are summarized in Table1.